Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 8, 2017, 8:51 PM EDT for Flagler County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 8:51 PM EDT (00:51 UTC)
- Expired
- Aug 8, 2017, 9:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 135 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WWUS82 KMLB 090051
SPSMLB
Special Weather Statement...Corrected
National Weather Service Melbourne FL
851 PM EDT TUE AUG 8 2017
FLZ041-044-090115-
Northern Lake County FL-Inland Volusia County FL-
851 PM EDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VOLUSIA AND
NORTHEASTERN LAKE COUNTIES UNTIL 915 PM EDT...
At 848 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or near Pierson, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2928 8142 2926 8141 2911 8141 2911 8162
2934 8163 2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0048Z 158DEG 5KT 2931 8152
$$
CristaldiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:30 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 8, 3:30 PM EDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Tue Aug 8 2017 .DISCUSSION... Currently-Tonight...East coast sea breeze will be slower to move inland north of the Cape, which will favor late day boundary collisions and scattered to numerous shower and storm development near to just northwest of the I-4 corridor from late afternoon and toward sunset. Main storm threats will continue to be frequent lightning strikes, strong wind gusts and locally heavy rainfall that may lead to minor flooding with any stronger convection. A chance for showers and storms will continue, mainly across northern portions of east central Florida into late evening, with rain chances ending across most areas by midnight. The exception will be along the southern Treasure Coast where a few onshore moving showers will still be possible later tonight. Wednesday...Ridge axis north of the area will produce a more east-southeast low level flow across the region tomorrow, with drier mid level air working in within the onshore flow. This reduces rain chances tomorrow for much of the area, except from the I-4 corridor westward where late day boundary interactions and lingering deep moisture will continue to produce scattered, showers and thunderstorms, mainly later in the afternoon. Highs will continue to range from the low 90s along the coast to low- mid 90s interior. Thursday-Friday...Initial drier air in place to start the day on Thursday will give way to higher moisture being advected in off the Atlantic associated with an inverted trough approaching the area. With onshore flow in place, a few showers could move onshore off the Atlantic for coastal locations during the morning. During the afternoon hours, GFS soundings depict quite a bit of subsidence and dry air remaining in the mid-levels over the northern half of the area, and thus have the lowest chances of showers/storms - generally 20-30%. Higher chances of showers/storms (40-50%) from roughly Lake Kissimmee to Vero Beach southward where the deeper moisture is forecast to be. On Friday, low-level ridge axis centered over the area will promote a light southerly flow. Deeper moisture will be in place compared to Thursday, and as a result, expect a higher coverage of showers and storms during the afternoon and evening as the Atlantic sea- breeze moves inland. Best chances look to be between I-4 and I-95 where 50-60% PoPs are in place. Elsewhere, 40-50%. More of the same temperature-wise. Highs in the low to mid 90s and lows generally in the mid 70s with some upper 70s possible along some coastal spots. Saturday-Monday...(Modified Previous Discussion) As mid-upper trough axis moves into SE Gulf and weakens, tail end of weak mid- latitude trough drops toward panhandle/northern peninsula, disrupting ridge axis from rebuilding aloft. By Sun/Mon, 12Z GFS brings mid-level circulation associated with current mid Atlantic tropical disturbance to the NW Bahamas, but keeps the surface reflection very weak. Meanwhile, 12Z ECMWF recurves a stronger and more vertically aligned system east of the Bahamas. Regardless of these solutions, neither scenario brings any land impacts to CWA, but still will need to be closely monitored. During this period, low-level ridge axis lifts north and erodes, with light SE/S gradient flow generally prevailing. Deep layer moisture remains in place for normal to above normal convective coverage each day, highest inland, driven by active sea breeze circulations. Max temps near to slightly above normal and mins generally near 5 degrees above climo. && .AVIATION...Best chance for tempo IFR/MVFR conditions from showers and storms into late afternoon/early evening will be from along to northwest of the I-4 corridor, where boundary interactions are most likely. Have tempo groups for this activity at most of the northern terminals between 22-02z. Convection will weaken and rain chances will end by midnight, with VFR conditions overnight. && .MARINE... Tonight-Wednesday...Ridge axis lifts back north of the waters into tonight, with winds predominantly out of the E/SE through tomorrow, up to 10-15 knots. Seas will range from 2-3 ft nearshore to 3-4 feet offshore. Thu-Sat...As ridge axis north of the area weakens, winds will become light onshore, generally E/SE. Seas 2 ft nearshore and 3 ft offshore. Scattered showers/storms possible, mostly overnight and into the morning periods. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 75 90 / 30 30 10 20 MCO 76 94 76 94 / 40 30 20 30 MLB 79 91 77 91 / 10 20 10 30 VRB 76 91 77 91 / 10 20 20 40 LEE 77 94 76 95 / 50 50 20 40 SFB 76 93 76 94 / 40 30 20 30 ORL 77 94 76 94 / 40 30 20 30 FPR 76 91 77 91 / 10 20 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/LONG TERM...Weitlich MID TERM...Combs AVIATION/RADAR/IMPACT WX...Bragaw
Hazardous weather outlook, Aug 8, 11:30 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1130 AM EDT Tue Aug 8 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090330- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1130 AM EDT Tue Aug 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... South to southeast winds will transport moist and unstable air into central Florida today. By mid afternoon, both east and west coast sea breezes will have formed, with scattered showers and isolated thunderstorms expected to form on their respective boundaries. Numerous outflow boundaries will interact over the interior by late afternoon, leading to the development of scattered afternoon lightning storms, especially along and north of the I-4 corridor. Developing storms will track to the north at 10 to 15 mph. Some of these storms will contain frequent lightning, wind gusts between 40 and 50 mph, and local heavy rain. .FLOOD IMPACT... A few storms will be capable of localized three to four inch rainfall totals, mainly over the interior counties later in the afternoon. This will lead to nuisance ponding of waters on roadways and extended travel times. .RIP CURRENT IMPACT... A 3 foot easterly swell will impact the coasts of east central Florida this afternoon, leading to a moderate rip current threat along area beaches. The threat will be highest between noon and 6:30 PM due to tidal effects. Check with beach patrol for local conditions before entering the water. Swim only at guarded beaches and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storm gusts to 45 mph will be possible during the mid-late afternoon on inland lakes and over the nearshore waters of Volusia County. Storm motion will be to the north at 10 to 15 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Moisture and numerous boundary interactions will continue to lead to scattered lightning storms each day, mainly across the interior. The main thunderstorm hazards will be frequent cloud to ground lightning, strong gusty winds, and local heavy rain. An easterly swell will produce a moderate rip current threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast/Bragaw
In the hours before
Special weather statement, Aug 8, 8:49 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
849 PM EDT TUE AUG 8 2017
FLZ041-044-090115-
Northern Lake County FL-Inland Volusia County FL-
849 PM EDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VOLUSIA COUNTY UNTIL
915 PM EDT...
At 848 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or near Pierson, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2928 8142 2926 8141 2911 8141 2911 8162
2934 8163 2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0048Z 158DEG 5KT 2931 8152
CristaldiSpecial weather statement, Aug 8, 8:51 PM EDT, 0 minutes before
Special Weather Statement...Corrected
National Weather Service Melbourne FL
851 PM EDT TUE AUG 8 2017
FLZ041-044-090115-
Northern Lake County FL-Inland Volusia County FL-
851 PM EDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VOLUSIA AND
NORTHEASTERN LAKE COUNTIES UNTIL 915 PM EDT...
At 848 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or near Pierson, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2928 8142 2926 8141 2911 8141 2911 8162
2934 8163 2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0048Z 158DEG 5KT 2931 8152
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:49 PM EDT | Special Weather Statement | MLB | Flagler | 26 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.